Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


compound illnesses...
Mar 17, 2004

Hi-- my cousin was diagnosed this weekend with fullblown AIDS. He has a cd4 count of 48 and viral load unknown" as of now. Went into the hospital with two major heart attacks, suffered a mini stroke and has been thru chemo three times for colon cancer. He also has had pleurisy, has had shingles in the past three months and now has a staph infection in the lungs. Considering current available treatments, what do you think his response to meds will be? Are there any specials combos that he can be put on with care being paid to all his other conditions? My family and I are desperate for answers. Thank you in advance for reading.

Response from Dr. Henry

Wow-depending on what chemotherapy he is on the HIV medications can be chosen to not overlap with other side effects he is experiencing. In cases like that I often would use a very simple HIV regimen while he is taking so many other medications (such as D4t, tenofovir and efavirenz). A good HIV specialist could work with the other specialist involved with his care. It is not fair for anyone to have that many problems at once. KH



Previous
replacement for Crixivan?
Next
Jaundice from Reyataz

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement